Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 14, NWS Shreveport, LA

February 10, 20204 parishes in Louisiana

NWS Shreveport, LA issued this river flood warning at Feb 10, 2020, 10:43 AM CST for 4 parishes in Louisiana. It took effect at Feb 13, 2020, 6:00 AM CST. It was in force for 17 days.

The area

The counties it named.

The facts

Issued
Feb 10, 2020, 10:43 AM CST (16:43 UTC)
In effect from
Feb 13, 2020, 6:00 AM CST
Expired
Feb 29, 2020, 7:14 PM CST
In force
17 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 94 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 37.67 ft at Feb 23, 2020, 6:00 PM CST.

actionminormoderate25303502/1002/1102/1202/1302/1402/1502/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2802/2903/0103/02
Action stage
31.5 ft
Minor stage
32 ft
Moderate stage
38 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:28 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 10, 6:28 AM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
628 AM CST Mon Feb 10 2020

.AVIATION...

IFR conditions with periods of LIFR conditions expected through
the period as a cold front slowly pushes south through the region.
Showers and thunderstorms will ride along and ahead of the front
as a couple of upper level impulses enhance the convection. Rain
will be heavy at times reducing visibilities in the stronger
activity. /20/

&&

.PREV DISCUSSION... /issued 524 AM CST Mon Feb 10 2020/

SHORT TERM.../Tonight through Tuesday Night/

Scattered showers and isolated thunderstorms ongoing across the
region this morning along and ahead of cold front located near the
Interstate 30 corridor of Northeast Texas/Southwest Arkansas.
Additional convection is also ongoing across East Texas as well as
North and Central Louisiana, as weak disturbances move across the
region along the southwest flow aloft. A few storms earlier near
the frontal boundary, produced near golf ball size hail across
portions of Southwest Arkansas. The intensity of the storms have
weakened, but there continues to be pockets of moderate to heavy
rain in some of the stronger convection.

The front boundary will continue to slowly progress southeast
across the region today. Short-term models continue to indicate
that a band of heavy rainfall will develop near the front from
Deep East Texas into Central and Northeast Louisiana and South-
Central Arkansas around noon into the afternoon hours, resulting
in initial 1-3" totals over these areas. The progs also depict a
weak sfc low lingering along the AR/LA line, which will focus the
heavy rain and training threat as it remains draped across these
areas through tonight. A Flash Flood Watch remains in effect
through Wednesday evening for those areas, as flash flooding from
run-off is possible due to saturated soils from previous rainfall
over the past several weeks. Can't rule out severe weather this
afternoon as well near the boundary. Dewpoints will rise into the
lower 60s with bulk shear near 40 kts. MUCape/DCape are marginal,
but some instability will be in place as sfc based cape will
approach 1500 J/kg. The Storm Prediction Center is currently
highlighting this area for possible severe winds and even a slight
chance of a tornado.

By Tuesday, the frontal boundary and weak sfc low will continue to
slowly push southeast and stall just south of the region. But
southwest flow aloft will remain across the region ahead of a
closed low digging across Southern Arizona and Southern New
Mexico. Isentropic ascent will develop as warm and moist air
continues to move over the shallow cooler airmass in wake of the
front and impulses move over the region along the flow aloft.
Heavy rain will return to the region Tuesday night into Wednesday
morning ahead of the aforementioned closed low/trough as it
starts to eject into the Southern Plains.

Afternoon temps will remain above normal today, but slightly
below normal on Tuesday behind the boundary. Temps will range from
the upper 40s north, to upper 50s in our southern zones. Lows
tonight and Wednesday morning will range from the lower 40s to
near 50 degrees. /20/

LONG TERM.../Wednesday through Sunday Night/

The forecast period begins with GFS/ECMWF/Canadian agreement that
the area will be in a southwesterly mid-level flow in advance of a
trough over the Front Range and New Mexico. The models differ some
in the amplitude/strength of the trough. The trough will broaden and
slide northeast across the Missouri Valley. Meanwhile, a developing
weak surface low will be moving from southeast Texas across
Louisiana and into the Mississippi Valley. This feature along with a
frontal boundary straddled from Deep East Texas across central
Louisiana with strong shear and weak instability in place will bring
a severe threat to the area on Wednesday with large hail, damaging
winds, and tornadoes possible in central Louisiana and the
ArkLaMiss. The Storm Prediction Center has most of this area
highlighted in a Slight Risk in its Day 3 Outlook with an Enhanced
Risk for LaSalle Parish. In addition, the flash flooding threat will
be ongoing with this last shot of heavy rain across the area with
antecedent conditions susceptible to flash flooding from previous
heavy rain earlier this week.

The trough will shift northeast of the area and the frontal boundary
will slide southeast of the region Wednesday night, bringing an end
to showers and thunderstorms. High pressure will then build in from
the northwest on Thursday and pass north of the area as it dominates
the eastern U.S. and extends into our area, keeping the forecast
mostly dry through the weekend.

For temperatures, highs will around 5-10 degrees below normal
Wednesday through Friday as the northerly low-level flow becomes
more easterly. On Saturday, the low-level flow will become more
southerly with temps warming closer to normal seasonal values in the
mid 50s to lower 60s across the area. By Sunday, the enhanced
southerly flow will allow temperatures to warm to 10 degrees above
normal.  /04-Woodrum/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  48  52  45 /  90  90  90  90
MLU  71  49  54  46 /  90  90  70  80
DEQ  59  43  48  40 /  40  50  80  90
TXK  61  45  48  42 /  80  60  90  90
ELD  65  45  49  43 /  90  90  90  90
TYR  59  46  52  44 /  80  70  90  90
GGG  63  48  52  44 /  90  80  90  90
LFK  71  52  60  51 /  90  90  80  90

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday afternoon for ARZ072-073.

LA...Flash Flood Watch through Wednesday afternoon for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Flash Flood Watch through Wednesday afternoon for TXZ126-137-138-
     149>153-165>167.

&&

20
Hazardous weather outlook, Feb 10, 6:23 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
623 AM CST Mon Feb 10 2020

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-111230-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
623 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue today and tonight as a
cold front drops southeastward of the area. Localized heavy
rainfall will be possible with storms and may lead to a flash
flooding threat early today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The front will stall out across central Louisiana late today and
then several upper level disturbances will ride along the boundary
and bring rounds of showers and isolated thunderstorms through
Wednesday. Storm total rainfall amounts will be 2-4 inches across
the area today through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed early today but is
not likely.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-
165>167-111230-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
623 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue today and tonight as a
cold front drops southeastward across the area. A few of the
storms in Deep East Texas, central Louisiana, and the ArkLaMiss
may become strong to severe. The primary threats with the storms
will be flash flooding, large hail, and damaging winds. An
isolated tornado also cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The front will stall out across central Louisiana late today and
then several upper level disturbances will ride along the boundary
and bring rounds of showers and thunderstorms with localized heavy
rain. This will allow for the flash flooding threat to continue
through Wednesday night. Storm total rainfall amounts will be 3-6
inches across the area with localized higher amounts possible.

There is the potential for storms to become strong to severe in
central Louisiana and the ArkLaMiss on Wednesday afternoon. Large
hail, damaging winds, and tornadoes will be possible with storms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon through tonight and again on Wednesday.

04

In the hours before

Special weather statement, Feb 10, 5:09 AM CST, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 AM CST Mon Feb 10 2020

LAZ001-TXZ138-151-101145-
Caddo LA-Panola TX-Harrison TX-
509 AM CST Mon Feb 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO PARISH...
SOUTHEASTERN HARRISON AND CENTRAL PANOLA COUNTIES UNTIL 545 AM CST...

At 508 AM CST, Doppler radar was tracking a strong thunderstorm over
Carthage, moving northeast at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Carthage, Waskom, Deberry, Elysian Fields, Midyett, Front, Spring
Ridge and Jonesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3254 9412 3228 9387 3204 9433 3218 9447
TIME...MOT...LOC 1108Z 230DEG 45KT 3219 9431

04
Special weather statement, Feb 10, 7:15 AM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
715 AM CST Mon Feb 10 2020

TXZ152-101345-
Nacogdoches TX-
715 AM CST Mon Feb 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NACOGDOCHES COUNTY UNTIL
745 AM CST...

At 715 AM CST, Doppler radar was tracking a strong thunderstorm near
Douglass, or 10 miles west of Nacogdoches, moving northeast at 40
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Nacogdoches, Douglass, Trawick and Appleby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3150 9483 3165 9495 3184 9468 3184 9464
      3167 9442
TIME...MOT...LOC 1315Z 234DEG 33KT 3163 9482

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 5:09 AM CSTSpecial Weather StatementSHVPanola36 min
Feb 10, 7:15 AM CSTSpecial Weather StatementSHVNacogdoches30 min
Feb 10, 9:58 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus6 days
Feb 10, 9:58 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus7 days
Feb 10, 10:00 AM CSTRiver Flood WarningSHVCass, Marion12 days
Feb 10, 1:48 AM CSTSpecial Weather StatementSHVRed River27 min
Feb 10, 2:13 AM CSTSpecial Weather StatementSHVBienville47 min
Feb 10, 2:47 AM CSTSpecial Weather StatementSHVLincoln, Union28 min
Feb 10, 9:53 AM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster21 days
Feb 10, 9:53 AM CSTRiver Flood WarningSHVBienville, Bossier, Webster21 days
Feb 10, 10:28 AM CSTAreal Flood AdvisorySHVBossier, Caddo2 hr
Feb 10, 12:53 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto3 hr
Feb 10, 1:29 PM CSTAreal Flood AdvisorySHVJackson, Lincoln, Ouachita, Union3 hr
Feb 10, 1:44 PM CSTFlash Flood WarningSHVBienville, Bossier, Claiborne, Webster3 hr
Feb 10, 2:19 PM CSTFlash Flood WarningSHVClaiborne, Jackson, Lincoln, Union3 hr
Feb 9, 9:27 PM CSTSevere Thunderstorm WarningSHVLafayette, Miller17 min
Feb 9, 9:59 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada31 min
Feb 9, 11:41 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier28 min
Feb 10, 12:58 PM CSTSpecial Weather StatementSHVColumbia47 min
Feb 10, 4:11 PM CSTSpecial Weather StatementSHVLafayette, Nevada49 min

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.